[Skip to Content]
[Skip to Content Landing]
Article
January 6, 1917

Toxicity of Salvarsan

Author Affiliations

Salt Lake City

JAMA. 1917;LXVIII(1):53-54. doi:10.1001/jama.1917.04270010053020

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Tohthe Editor:  —ed seem more serious than those recently reported bycently reported by Ormsby and Mitchell, and Ellis (The Journal, Dec. 9, 1916, p. 1756). Our technic has always been carefully controlled, and we follow the procedure recommended by the manufacturer. No ill effects have come pto our patients previous to the use of the last two packages a a of a a have had our a a of a a have had four a oftwenty-three injections of neosalvarsan we have had four cases of severe poisoning and one death.In the first case, a woman, aged 21, was given 0.6 gm. neosalvarsan; during the injection she suffered intense pain in the extremities and a sensation of choking; two hours later she had repeated convulsions, vomited blood, and had a bowel movement every half hour; the abdominal pain was intense; the pulse, 150; temperature, 104; this continued for forty-eight hours,

First Page Preview View Large
First page PDF preview
First page PDF preview
×